MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE GOGEAR CONSOLIDATED BAG, LEFT; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE GOGEAR CONSOLIDATED BAG, LEFT; VENTRICULAR (ASSIST) BYPASS
Model Number 106449
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the shoulder strap on the bag was defective and the snap hook came loose during carrying.The patient's carrying bag came loose at the connection point between the snap hook and the eyelet through which the snap hook was attached to the carrying strap.The loosening caused the bag to fall off creating greater tension on the driveline, which in turn led to bleeding at the driveline exit point.The bag was exchanged.
 
Additional Manufacturer Narrative
B3: event date updated.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the report of a dislodged snaphook was confirmed through evaluation of the returned bag.Component wear was confirmed that would have contributed to the event, and the reported event is also related to an identified vendor manufacturing issue.The customer submitted 2 photos for analysis.Both of the submitted photos showed the snaphook disconnected from the fitting hole of the respective d-ring.Some wear to the snaphook pin could be seen in the submitted photos.The consolidated bag was returned in used condition with the shoulder strap returned detached from the bag on one side.One of the snaphooks was returned dislodged from the fitting hole of the respective d-ring.Both the pin and the d-ring appeared heavily worn and misshapen, which appeared to be consistent with normal use wear.Wear of the d-ring over time appeared to result in material fatigue and misshaping of the hole, which could have contributed to the reports of the snaphook dislodging from its intended position.The reported event was able to be reproduced during testing by re-inserting the snaphook into the d-ring and removing it again with minimal effort.The connection of the other snaphook was not able to be disengaged during testing.Supplier corrective action request (scar) was sent to the supplier regarding issues with the snaphook component.The relevant sections of the device history records for consolidated bag, lot number 10344306 were reviewed and showed no deviations from manufacturing or quality assurance specifications.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.The heartmate 3 left ventricle assist system (lvas) instructions for use (ifu) and the heartmate 3 patient handbook are currently available.Section 6 of the ifu, ¿patient care and management¿, and section 4 of the patient handbook, ¿living with the heartmate 3¿, provide instructions and images for how to properly put on, use, and take off the consolidated bag.Section 8 of the ifu, ¿equipment storage and care¿, and section 6 of the patient handbook, ¿equipment maintenance¿, instruct the user to periodically inspect the wear and carry accessories for damage or wear.These sections further state, ¿if an accessory appears damaged or worn, do not use it.Contact the manufacturer with questions or to order a replacement, if needed.¿ no further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE GOGEAR CONSOLIDATED BAG, LEFT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23501171
Report Number2916596-2025-06884
Device Sequence Number9116020
Product Code DSQ
UDI-Device Identifier05415067039927
UDI-Public(01)05415067039927(10)10344306(11)240522
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number106449
Device Catalogue Number106449
Device Lot Number10344306
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer11/07/2025
12/02/2025
Initial Report FDA Received Date11/07/2025
Supplement Report FDA Received Date11/20/2025
12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale